MAUDE Adverse Event Report: CONMED UTICA STEALTH 32 LHOOK LAP ELEC PKG; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA STEALTH 32 LHOOK LAP ELEC PKG; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 60-5274-132
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer that the 60-5274-132, stealth 32 lhook lap elec pkg, was being used during a lap chole procedure on (b)(6) 2023 when it was reported, ¿the laparoscopic l hook broke off during the procedure.¿.There was no report of injury, medical intervention, or hospitalization for the user or patient.The procedure was completed as planned with a few minutes delay.Further assessment questioning found that the component fell into the abdominal cavity of the patient and was retrieved using lap graspers.The patient was discharged as normal.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.Device not yet received.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Received one 60-5274-132 in opened original packaging.Lot number was verified.Performed a visual inspection, the black insulation on the electrode is frayed and coming off the electrode.The electrode was returned disassembled from the device.There is evidence of soldering on the electrode.A likely cause for this issue is the application of excessive force during use.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised to avoid potential damage to trocar seals and to the electrosurgical tip, always slide the tip shield in the covered and locked position during insertion into the trocar cannula.During trocar insertion, always have the electrode tip covered to avoid potential damage to trocar seals and the electrode tip.A determination for further investigation has been initiated.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
STEALTH 32 LHOOK LAP ELEC PKG
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key17324541
Report Number1320894-2023-00139
Device Sequence Number5487408
Product Code GEI
UDI-Device Identifier30653405010733
UDI-Public(01)30653405010733(17)280429(10)202305011
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K952204
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60-5274-132
Device Lot Number202305011
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2023
Supplement Date Received by Manufacturer09/08/2023
Initial Report FDA Received Date07/14/2023
Supplement Report FDA Received Date09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient Age41 YR
Patient SexFemale
Patient Weight76 KG
Patient EthnicityNon Hispanic